Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Gastrointestinal Medicine
Volume 2019, Article ID 9402968, 3 pages
https://doi.org/10.1155/2019/9402968
Case Report

Finding the Dieulafoy’s Lesion: A Case of Recurrent Rectal Bleeding in an Immunosuppressed Patient

1Department of Medicine, Tripler Army Medical Center, 1 Jarrett White Road, DHCK-DM, Honolulu, HI 96859, USA
2Department of Surgery, Tripler Army Medical Center, 1 Jarrett White Road, Honolulu, HI 96859, USA
3Department of Critical Care Medicine, Tripler Army Medical Center, 1 Jarrett White Road, Honolulu, HI 96859, USA
4Department of Medicine, Gastroenterology Service, Tripler Army Medical Center, 1 Jarrett White Road, Honolulu, HI 96859, USA

Correspondence should be addressed to Caleb Hudspath; moc.liamg@041hbc

Received 13 September 2018; Accepted 5 May 2019; Published 3 July 2019

Academic Editor: Olga I. Giouleme

Copyright © 2019 Caleb Hudspath et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A Dieulafoy’s lesion (DL) is rare cause of acute gastrointestinal bleeding defined as a vascular abnormality of the submucosa. With a high prevalence for the stomach and upper gastrointestinal tract, it is rarely observed in the lower gastrointestinal tract. Its prevalence is rare accounting for less than 2% of all cases of acute gastrointestinal bleeding. The etiology of DL is unknown. Common comorbidities include cardiovascular disease, kidney disease, diabetes, alcohol abuse, liver disease, and chronic NSAID use. Few cases involving chronic steroid use and immunosuppressive treatment have been reported. The most common diagnostic and treatment modality is endoscopy with refractory cases treated with arterial embolization by angiography. We present a case involving a patient with significant comorbidities on chronic immunosuppression with a life-threatening, massive lower gastrointestinal bleed from a DL in the rectum.